Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)


Non-hyperbolic complex space with a hyperbolic normalization

Authors: Shulim Kaliman and Mikhail Zaidenberg
Journal: Proc. Amer. Math. Soc. 129 (2001), 1391-1393
MSC (2000): Primary 32H15, 32H20
Published electronically: October 20, 2000
MathSciNet review: 1814164
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We construct an example of a non-hyperbolic singular projective surface $X$ whose normalization $V$ is the square of a genus 3 curve $C$and hence, hyperbolic.

References [Enhancements On Off] (What's this?)

  • 1. Alexander Grothendieck, Le groupe de Brauer. I. Algèbres d’Azumaya et interprétations diverses, Dix Exposés sur la Cohomologie des Schémas, North-Holland, Amsterdam; Masson, Paris, 1968, pp. 46–66 (French). MR 0244269 (39 #5586a)
  • 2. Shoshichi Kobayashi, Hyperbolic manifolds and holomorphic mappings, Pure and Applied Mathematics, vol. 2, Marcel Dekker, Inc., New York, 1970. MR 0277770 (43 #3503)
  • 3. Myung H. Kwack, Generalization of the big Picard theorem, Ann. of Math. (2) 90 (1969), 9–22. MR 0243121 (39 #4445)
  • 4. Boris Moishezon, Complex surfaces and connected sums of complex projective planes, Lecture Notes in Mathematics, Vol. 603, Springer-Verlag, Berlin-New York, 1977. With an appendix by R. Livne. MR 0491730 (58 #10931)
  • 5. B. Shiffman and M. Zaidenberg, Two classes of hyperbolic surfaces in $\mathbb{P}^3$. International J. Math. 11:1, 2000 (to appear); preprint MPI-1998-129, 33p.,
  • 6. M. G. Zaĭdenberg, Stability of hyperbolic embeddedness and the construction of examples, Mat. Sb. (N.S.) 135(177) (1988), no. 3, 361–372, 415 (Russian); English transl., Math. USSR-Sb. 63 (1989), no. 2, 351–361. MR 937646 (89f:32047)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 32H15, 32H20

Retrieve articles in all journals with MSC (2000): 32H15, 32H20

Additional Information

Shulim Kaliman
Affiliation: Department of Mathematics and Computer Science, University of Miami, Coral Gables, Florida 33124

Mikhail Zaidenberg
Affiliation: Université Grenoble I, Institut Fourier, UMR 5582 CNRS-UJF, BP 74, 38402 St. Martin d’Hères cédex, France

PII: S 0002-9939(00)05711-7
Received by editor(s): July 30, 1999
Published electronically: October 20, 2000
Communicated by: Steven R. Bell
Article copyright: © Copyright 2000 American Mathematical Society

Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia